Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Buffalo, NY

January 3, 2012

NWS Buffalo, NY issued this small craft advisory at Jan 3, 2012, 2:50 PM EST. It took effect at Jan 4, 2012, 10:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 2:50 PM EST (19:50 UTC)
In effect from
Jan 4, 2012, 10:00 AM EST
Expired
Jan 4, 2012, 9:14 PM EST
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WHUS71 KBUF 031950
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EST TUE JAN 3 2012

LEZ020-LOZ030-040400-
/O.NEW.KBUF.SC.Y.0002.120104T1500Z-120104T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
250 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM EST WEDNESDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-040400-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120105T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
250 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS THROUGH THIS EVENING...
  DIMINISHING OVERNIGHT THEN BECOMING WEST AND INCREASING TO 20
  TO 25 KNOTS WEDNESDAY.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET TONIGHT...THEN
  BUILDING TO 4 TO 7 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-040400-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120105T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
250 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS THIS EVENING DIMINISHING
  OVERNIGHT...THEN BECOMING WEST 15 TO 20 KNOTS WEDNESDAY.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT...THEN
  BUILDING TO 3 TO 5 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-040400-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120106T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
250 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS THIS EVENING DIMINISHING
  OVERNIGHT...THEN BECOMING WEST 15 TO 20 KNOTS WEDNESDAY.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET OVERNIGHT...THEN
  BUILDING TO 4 TO 7 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/THOMAS
3 follow-up statements
176 
WHUS71 KBUF 040906
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
406 AM EST WED JAN 4 2012

LEZ040-041-041715-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120105T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
406 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-041715-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120105T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
406 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-041715-
/O.CON.KBUF.SC.Y.0002.120104T1500Z-120104T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
406 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM EST THIS AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-041715-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-120106T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
406 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
259 
WHUS71 KBUF 042042
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EST WED JAN 4 2012

LOZ030-042145-
/O.CAN.KBUF.SC.Y.0002.000000T0000Z-120104T2100Z/
LOWER NIAGARA RIVER-
342 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED THIS AFTERNOON.

$$

LOZ042-042145-
/O.CAN.KBUF.SC.Y.0001.000000T0000Z-120105T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
342 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED THIS AFTERNOON.

$$

LEZ020-050300-
/O.EXT.KBUF.SC.Y.0002.000000T0000Z-120105T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
342 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-050300-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120105T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
342 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-050445-
/O.EXT.KBUF.SC.Y.0001.000000T0000Z-120105T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
342 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/THOMAS
277 
WHUS71 KBUF 050214
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
914 PM EST WED JAN 4 2012

LEZ040-041-050315-
/O.CAN.KBUF.SC.Y.0001.000000T0000Z-120105T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
914 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LEZ020-050315-
/O.CAN.KBUF.SC.Y.0002.000000T0000Z-120105T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
914 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ043>045-051015-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-120105T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
914 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 12:58 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 3, 12:58 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1258 PM EST TUE JAN 3 2012

.SYNOPSIS...
MUCH COLDER AIR FOLLOWING AN ARCTIC FRONT WILL BE ACCOMPANIED BY
WIDESPREAD BUT WEAKENING LAKE EFFECT SNOW SHOWERS TODAY. MOST OF
THE SNOW WILL TAPER OFF BY THIS EVENING AS HIGH PRESSURE BUILDS
INTO THE REGION. MOISTURE ASSOCIATED WITH AN APPROACHING WARM
FRONT WILL BRING A CHANCE FOR SOME LIGHT SNOW ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 18Z LATEST SATELLITE DISPLAYS MULTI BANDS OFF THE EASTERN GREAT
LAKES WITH A LAKE HURON CONNECTION ENHANCING THE LAKE ERIE SNOW
BAND...THOUGH HEAVIEST SNOWS HAS PUSHED A LITTLE SOUTHWARD AND STILL
REMAINS JUST SOUTH OF OUR CWA AREA. OFF LAKE ONTARIO...IN A REGION
WITH GREATER LOW LEVEL LIFT AN ENHANCED BAND OF SNOW LIES SOUTH AND
SOUTHEAST OF THE LAKE...MAINLY JUST EAST OF ROCHESTER AND TO OSWEGO
THIS EARLY AFTERNOON.

WILL MAINTAIN THE LAKE EFFECT SNOW WARNINGS FOR CHAUTAUQUA AND
CATTARAUGUS OFF LAKE ERIE AS WINDS ARE EXPECTED TO BACK LIFTING
HEAVIER LAKE SNOWS NORTHWARD...WHILE PRESENTLY LAKE SNOWS DROPPING
SOUTHWARD OVER THE REGION WILL LIKELY BE ENHANCED BY OROGRAPHIC
LIFTING.

WILL ALSO MAINTAIN LAKE EFFECT SNOW WARNINGS FOR WAYNE...NORTHERN
CAYUGA AND OSWEGO COUNTIES WITH BANDS OF LAKE EFFECT SNOW EXPECTED
TO PERSIST THROUGH THE AFTERNOON HOURS. LATEST IR HAS THE COLDEST
CLOUD TOPS WARMING SLIGHTLY WHICH LIKELY IS A RESULT OF A FALLING
LAKE EQL LEVEL...WITH LAKE SNOWS THIS AFTERNOON STARTING TO TAPER
OFF.

THOUGH WINDS WILL DIMINISH...THEY STILL WILL GUST AROUND 30 MPH
THROUGH THE AFTERNOON NEAR BOTH LAKE SHORES. THIS WILL CREATE SOME
AREAS OF BLOWING SNOW AS WITH THE ARCTIC AIRMASS THE SNOW THAT DOES
FALL IS QUITE FLUFFY IN NATURE.

THE SURFACE AND UPPER AIR PATTERN BECOME MORE RIDGED LATER TODAY AND
TONIGHT. ALTHOUGH THE SURFACE AND 850MB RIDGE WILL SLIDE EAST OF THE
AREA OVERNIGHT...THE BOUNDARY LAYER TEMPS WILL REMAIN COLD ENOUGH
FOR A SHIFT IN SHALLOW LAKE EFFECT FARTHER TO THE NORTH. THIS MAY
BRING SOME WEAK AND DISORGANIZED LAKE SHOW TO WESTERN NIAGARA AND
ERIE COUNTIES...CLOSE TO AND DOWNWIND OF THE LAKE ERIE SHORE.

WHILE FLURRIES MAY REMAIN DOWNWIND OF LAKE ERIE TONIGHT...A WEAK
BAND OF LAKE SNOWS MAY CONTINUE SOUTHEAST OF LAKE ONTARIO THROUGH
THE EVENING HOURS BEFORE DIMINISHING TO FLURRIES.

TEMPS TODAY WILL HOVER IN THE LOWER TO MIDDLE TEENS...MID TO UPR
SINGLE NUMBERS EAST OF LAKE ONTARIO. LOWS TONIGHT WILL RANGE FROM -5
TO NEAR 10 FOR THE EASTERN LAKE ONTARIO REGION...WITH +5 TO MID
TEENS ELSEWHERE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
INCOMING SHORTWAVE TROUGH WILL CROSS THE AREA WEDNESDAY. MOISTURE
PROFILES ARE NOT OVERLY IMPRESSIVE WITH THIS SYSTEM. CROSS SECTIONAL
MOISTURE FIELDS SUGGESTING THE MIDDAY AND UPPER LEVEL MOISTURE WILL
BE ON THE WAY OUT OF THE REGION JUST AS THE LOW LEVELS SATURATE
SUFFICIENTLY TO GENERATE SNOW. THEREFORE WITH LESS THAN DESIRABLE
DENDRITIC GROWTH BEING REALIZED WE WILL LIKELY SEE VERY LITTLE IN
THE WAY OF ACCUMULATING SNOW WITH THIS SYSTEM. 925-850 MB WIND
FIELDS SUGGESTING SOME POTENTIAL FOR LAKE ENHANCEMENT OFF BOTH LAKES
AS THE FLOW TURNS WEST SOUTHWEST...BUT WARMING ALOFT ALONG WITH A
FAIR AMOUNT OF SHEAR SHOULD LIMIT THIS POTENTIAL AS WELL.

ONCE THE TROUGH EXITS WEDNESDAY NIGHT...A NORTHWEST FLOW OF COLDER
AIR WILL SET UP IN ITS WAKE. 850 MB TEMPERATURES DROPPING BACK DOWN
TO AROUND -9C LEADING TO THE MARGINAL POTENTIAL FOR LAKE SNOWS IN
FAVORED NORTHWEST FLOW AREAS. INVERSION HEIGHTS AROUND 3K FEET AND
MARGINAL DELTA T VALUES WILL LIMIT ACCUMULATION POTENTIAL. ANY LAKE
ACTIVITY WHICH DOES DEVELOP SHOULD TAPER OFF THURSDAY NIGHT AS
TEMPERATURES ALOFT BEGIN TO WARM...ENDING LAKE INSTABILITY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AT THE START OF THE LONG TERM PERIOD ANOTHER WARM UP IS ON THE WAY
AS PACIFIC AIR FLOODS EAST ACROSS THE REGION. A WARM FRONT WILL LIFT
NORTHEAST ACROSS THE REGION FRIDAY WITH 850MB TEMPS SURGING TO +4C
OR BETTER IN WESTERN NY BY THE END OF THE DAY. THE WARMTH WILL LAST
INTO SATURDAY BEFORE A BROAD/FLAT TROUGH DIGS BACK INTO THE GREAT
LAKES REGION AND ALLOWS TEMPERATURES TO COOL DOWN AGAIN BACK CLOSE
TO AVERAGE SUNDAY THROUGH EARLY NEXT WEEK.

WHILE THERE WILL BE A CHANCE OF LIGHT PRECIP JUST ABOUT EVERY DAY IN
THE EXTENDED WITH A MULTITUDE OF WEAK SYSTEMS PASSING THROUGH THE
AREA...NOTHING SIGNIFICANT IS EXPECTED.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE NORTH
COUNTRY...AND EXPECTED TO REMAIN THROUGH THE TAF PERIOD.

FOR THE WESTERN 4 TAF SITES LAKE EFFECT SNOW SHOWERS WILL BRING SOME
REDUCED VISIBILITIES GENERALLY MVFR...THOUGH IFR IS EXPECTED ACROSS
THE SOUTHERN TIER. AT ANY SITE A BRIEF REDUCTION TO IFR OR LOWER IS
POSSIBLE THIS AFTERNOON AS A THIN BAND OF SNOW PASSES THE AIRFIELD.
THESE CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD NOR LAST LONG AND
WILL NOT INCLUDE SUCH SCENARIO IN THE TAF PACKAGE.

FOR ALL SITES WINDS WILL BACK TO SOUTHWESTERLY AND EVEN SOUTHERLY
OVERNIGHT WITH WIND SPEEDS DIMINISHING. EXPECT SOME CLEARING OVER
NIGHT.

CLOUDS WILL AGAIN THICKEN IN THE MID LEVELS FROM WEST TO EAST AS A
QUICK MOVING UPPER LEVEL DISTURBANCE NEARS THE REGION TOMORROW.
MOISTURE IS LIMITED WITH THIS SYSTEM...AND ANY SNOW WILL LIKELY HOLD
OFF TO 18Z OR LATER TOMORROW.

WINDS JUST AHEAD OF THIS SYSTEM WILL INCREASE IN SPEED...WITH LATE
MORNING AND AFTERNOON GUSTS 15 TO 30 KNOTS ACROSS THE NIAGARA
PENINSULA...WHILE SLIGHTLY LESS ACROSS KROC AND KJHW TERMINALS.
GUSTY WINDS WILL BEGIN TOWARDS THE AFTERNOON ACROSS THE EASTERN LAKE
ONTARIO REGION.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...AREAS OF MVFR WITH A CHANCE OF SNOW
SHOWERS. AREAS OF IFR IN SNOW SHOWERS LIKELY EAST OF LAKE ONTARIO.
FRIDAY AND SATURDAY...MAINLY VFR.
SATURDAY NIGHT AND SUNDAY...MVFR IN CHANCE SNOW SHOWERS.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN PLACE ACROSS THE NEAR SHORE
WATERS OF BOTH LAKES THROUGH TODAY AS A BRISK NORTHWESTERLY FLOW
CONTINUES.

WINDS AND WAVES WILL THEN SUBSIDE BELOW ADVISORY CRITERIA TONIGHT
AND WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST THIS EVENING FOR
     NYZ004>006-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
         LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...WCH
Hazardous weather outlook, Jan 3, 9:56 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EST TUE JAN 3 2012

NYZ019-020-041500-
CHAUTAUQUA-CATTARAUGUS-
956 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-041500-
WAYNE-NORTHERN CAYUGA-OSWEGO-
956 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>014-021-085-041500-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-ALLEGANY-SOUTHERN ERIE-
956 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-041500-
JEFFERSON-LEWIS-
956 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-041500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
956 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Jan 3, 10:13 AM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 AM EST TUE JAN 3 2012

NYZ004-005-031700-
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1013 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
WAYNE AND NORTHERN CAYUGA COUNTIES THROUGH NOON. THESE SNOW BANDS
ALONG WITH GUSTY WINDS AT TIMES WILL GREATLY REDUCE VISIBILITIES
IN MODERATE TO HEAVY SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN
THESE BANDS COULD BE AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS LATE THIS
MORNING...CREATING SLICK AND HAZARDOUS CONDITIONS. THE COMBINATION
OF GUSTY WINDS AND SNOW WILL CAUSE VERY SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION LATE THIS
MORNING AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

NYZ019-020-031700-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1013 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
CHAUTAUQUA AND CATTARAUGUS COUNTIES THROUGH NOON. THESE SNOW BANDS
ALONG WITH GUSTY WINDS AT TIMES WILL GREATLY REDUCE VISIBILITIES
IN MODERATE TO HEAVY SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN
THESE BANDS COULD BE AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS LATE THIS
MORNING...CREATING SLICK AND HAZARDOUS CONDITIONS. THE COMBINATION
OF GUSTY WINDS AND SNOW WILL CAUSE VERY SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION LATE THIS
MORNING AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

NYZ006-031700-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1013 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
OSWEGO COUNTY THROUGH NOON. THESE SNOW BANDS ALONG WITH GUSTY WINDS AT
TIMES WILL GREATLY REDUCE VISIBILITIES IN MODERATE TO HEAVY SNOW
AND BLOWING SNOW. SNOWFALL RATES WITHIN THESE BANDS COULD BE AS
MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS LATE THIS
MORNING...CREATING SLICK AND HAZARDOUS CONDITIONS. THE COMBINATION
OF GUSTY WINDS AND SNOW WILL CAUSE VERY SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION LATE THIS
MORNING AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.
Special weather statement, Jan 3, 11:57 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1157 AM EST TUE JAN 3 2012

NYZ004-005-031900-
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1157 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
WAYNE AND NORTHERN CAYUGA COUNTIES THROUGH 2 PM. THESE SNOW BANDS
ALONG WITH GUSTY WINDS AT TIMES WILL GREATLY REDUCE VISIBILITIES
IN MODERATE TO HEAVY SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN
THESE BANDS COULD BE AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS EARLY THIS
AFTERNOON...CREATING SLICK AND HAZARDOUS CONDITIONS. THE
COMBINATION OF GUSTY WINDS AND SNOW WILL CAUSE SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION EARLY
THIS AFTERNOON AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

NYZ019-020-031900-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1157 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
CHAUTAUQUA AND CATTARAUGUS COUNTIES THROUGH 2 PM. THESE SNOW BANDS
ALONG WITH GUSTY WINDS AT TIMES WILL GREATLY REDUCE VISIBILITIES
IN MODERATE TO HEAVY SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN
THESE BANDS COULD BE AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS EARLY THIS
AFTERNOON...CREATING SLICK AND HAZARDOUS CONDITIONS. THE
COMBINATION OF GUSTY WINDS AND SNOW WILL CAUSE SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION EARLY
THIS AFTERNOON AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

NYZ006-031900-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1157 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
OSWEGO COUNTY THROUGH 2 PM. THESE SNOW BANDS ALONG WITH GUSTY WINDS
AT TIMES WILL GREATLY REDUCE VISIBILITIES IN MODERATE TO HEAVY
SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN THESE BANDS COULD BE
AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS EARLY THIS
AFTERNOON...CREATING SLICK AND HAZARDOUS CONDITIONS. THE
COMBINATION OF GUSTY WINDS AND SNOW WILL CAUSE SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION EARLY
THIS AFTERNOON AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:38 PM ESTWind Chill AdvisoryBUFJefferson, Lewis13 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.